Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The irrationals are not recursively enumerable

Author: Richard Mansfield
Journal: Proc. Amer. Math. Soc. 110 (1990), 495-497
MSC: Primary 03D75; Secondary 68Q15
MathSciNet review: 1019752
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The set of rationals is not recursive over any field of infinite transcendence degree.

References [Enhancements On Off] (What's this?)

  • [BSS] L. Blum, M. Shub, and S. Smale, On a theory of computation over the real numbers; NP completeness, recursive functions and universal machines, preprint, 1987.
  • [F] H. Friedman, Algorithmic procedures, generalized Turing algorithms and elementary recursion theories, in Logic Colloquium 1969 (R. O. Gandy and C. E. M. Yates, eds.), North-Holland, Amsterdam, 1971, pp. 361-390. MR 0304140 (46:3275)
  • [FM] H. Friedman and R. Mansfield, Algorithmic procedures, preprint, 1988. MR 1055807 (92j:03042)
  • [KM] A. Kechris and Y. Moschovakis, Recursion in higher types, in Handbook of Mathematical Logic (Jon Barwise, ed.), North-Holland, 1977, pp. 681-738. MR 0457132 (56:15351)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03D75, 68Q15

Retrieve articles in all journals with MSC: 03D75, 68Q15

Additional Information

Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society